What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Jul 7, 2:26 PM EST, 4 hours 4 minutes earlier.
Area forecast discussion, Jul 7, 2:26 PM EST, 4 hours 4 minutes before
Area Forecast Discussion
National Weather Service Jacksonville FL
326 PM EDT Fri Jul 7 2017
.NEAR TERM /Through Saturday/...
Only isolated convection has developed thus far on the Gulf coast
sea breeze. This convection will move eastward across north
central and northeast Florida this afternoon. The east coast sea
breeze was moving slowly inland near I-95. GOES Total Precipitable
Water product shows the drier air across northeast Florida with
PWATs of 1.5-1.6 inches, and this has squashed development thus
far. Guidance indicates that sea breeze convection should begin in
southeast Georgia soon, and this may trigger isolated showers and
storms southward into Nassau and Duval counties. Convection is
forecast to quickly end this evening. A few showers may push into
southern portions of the region towards daybreak. Overnight lows
will be in the 70s.
An upper trough across the eastern conus will get reinforced by a shortwave
digging across the upper Great Lakes tonight. Upper level heights
will lower slightly through the period. A band of dry air will
remain along the I-10 corridor into portions of southeast Georgia,
with higher moisture rotating around the ridge into north central
Florida. Numerous showers and storms are forecast for southern
and southeastern portions of Marion, Putnam and Flagler counties,
with scattered storms for the rest of the east coast along the sea
breeze and river breeze mergers. The base of the trough will push
to the northern Gulf coast on Saturday, and a cold front will
push into northern Georgia. Scattered showers/storms are expected
across southeast Georgia Saturday afternoon, with only isolated
storms across the Suwannee Valley due to the drier air remaining
in that region. Temperatures will be hot once again, with highs in
the low to mid 90s and heat indices in the 100-108F range.
&&
.SHORT TERM /Saturday night through Monday/...
Upper level trough establishes itself in the Northeast and pushes
southward across the Southeast this period. A frontal boundary
will continue sinking southward and stall for a few days along the
Florida/Georgia border. This will continue to provide forcing
even during the nocturnal hours and enhance seabreeze convection
for the remainder of the weekend and into Monday. 500mb
temperatures will remain around -7 to -8 especially across
southeast Georgia so a few stronger storms are possible there.
PWAT values are expected to increase above 2 inches across most
southeast Georgia and northeast Florida on Sunday, which is
slightly above normal for early July. This could be the wettest
day we see over the course of the next week.
.LONG TERM /Tuesday through Friday/...
Upper level ridge will re-establish itself across the Atlantic,
and once again suppress widespread convection, though there still
will be seabreeze convection and possibly heavier daily rainfall
totals across southeast Georgia where PWAT values will be closer
to 2 inches. Surface high pressure will strengthen mid-week and
the Atlantic seabreeze and onshore flow should prevail for most of
the week. Triple digit heat indices and warm muggy nights are
expected the remainder of the forecast period.
&&
.AVIATION...
Prevailing VFR conditions through the period. Isolated to widely
scattered convection is forecast to develop along the east coast
sea breeze near the TAF sites this afternoon. The Gulf coast sea
breeze was moving inland, and storms may get near KGNV as well.
Southeast winds around 10 knots will prevail this afternoon at the
east coast sites, with light winds overnight.
&&
.MARINE...
Surface ridge of high pressure will remain south of our waters
through the weekend, generally maintaining southerly 10-15 kt
winds and 2-4 ft seas through the end of the week. A peak in
southerly flow however is expected this evening around the 9pm-3am
time frame, and have SCEC headline for winds. A weak cold front
will move into the southeast states late in the weekend. This
feature and increased westerly flow aloft may bring higher chance
of thunderstorms to area coastal waters this weekend. Sfc ridge
will build back northward Mon-Tue next week maintaining southerly
winds.
Rip Currents: Low to Moderate risk of rip currents through Sunday.
&&
.PRELIMINARY POINT TEMPS/POPS...
AMG 75 95 75 93 / 10 40 30 70
SSI 79 92 79 90 / 10 30 20 50
JAX 73 97 76 93 / 10 30 20 50
SGJ 76 92 76 90 / 10 40 20 40
GNV 74 93 74 92 / 10 30 10 60
OCF 74 92 74 91 / 20 50 20 60
&&
.JAX WATCHES/WARNINGS/ADVISORIES...
FL...None.
GA...None.
AM...None.
&&
Kennedy/Elsenheimer/Corless
Hazardous weather outlook, Jul 7, 3:35 AM EST, 14 hours 55 minutes before
Hazardous Weather Outlook
National Weather Service Jacksonville FL
435 AM EDT Fri Jul 7 2017
AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040-124-125-
GAZ132>136-149>154-162>166-080845-
Coastal waters from Altamaha Sound to Fernandina Beach FL out
20 NM-
Coastal waters from Fernandina Beach to St. Augustine FL out
20 NM-
Coastal waters from St. Augustine to Flagler Beach FL out 20 NM-
Waters from Altamaha Sound GA to Fernandina Beach FL from 20 to
60 NM-
Waters from Fernandina Beach to St. Augustine FL from 20 to 60 NM-
Waters from St. Augustine to Flagler Beach FL from 20 to 60 NM-
Hamilton-Suwannee-Columbia-Baker-Inland Nassau-Inland Duval-Union-
Bradford-Clay-St. Johns-Gilchrist-Alachua-Putnam-Flagler-Marion-
Coastal Nassau-Coastal Duval-Coffee-Jeff Davis-Bacon-Appling-
Wayne-Atkinson-Ware-Pierce-Brantley-Inland Glynn-Coastal Glynn-
Echols-Clinch-Charlton-Inland Camden-Coastal Camden-
435 AM EDT Fri Jul 7 2017
...HIGH HEAT INDICES AGAIN TODAY...
This Hazardous Weather Outlook is for Northeast Florida,
Southeast Georgia and the Adjacent Coastal Waters.
.DAY ONE...Today and Tonight...
High temperatures in the mid to upper 90s this afternoon combined
with the humidity will create heat index values up to 102 to 107
degrees.
Isolated to scattered thunderstorms are expected this afternoon
and early evening. The highest thunderstorm chances will be
from 3 pm and 8 pm. Strong gusty winds...frequent lightning and
heavy downpours will be possible in the strongest thunderstorms.
.DAYS TWO THROUGH SEVEN...Saturday through Thursday...
Scattered thunderstorms are expected during the afternoon and
evening this weekend. A slightly better chance of thunderstorms
is expected next week. Locally heavy rainfall...strong gusty
winds...and frequent lightning will be possible in the strongest
thunderstorms.
High temperatures in the mid 90s this weekend combined with the
humidity will create heat index values of 100 to 105 degrees.
.SPOTTER INFORMATION STATEMENT...
Spotter activation will not be needed.
For additional information, visit the National Weather Service in
Jacksonville website on the internet at weather.gov/jax.
In the hours before
Special weather statement, Jul 7, 3:33 PM EST, 2 hours 57 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
433 PM EDT FRI JUL 7 2017
FLZ021-022-072115-
Columbia FL-Suwannee FL-
433 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN SUWANNEE AND WEST
CENTRAL COLUMBIA COUNTIES UNTIL 515 PM EDT...
At 432 PM EDT, Doppler radar was tracking a strong thunderstorm near
Columbia, or 7 miles north of Ichetucknee Spring, moving north at 10
mph.
Small hail and Wind gusts of 40 to 50 mph can be expected along with
possible minor damage.
Locations impacted include...
Lake City, Columbia, Wellborn, Five Points, Obrien, Mcalpin and
Watertown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3002 8262 2999 8296 3022 8306 3025 8260
TIME...MOT...LOC 2032Z 177DEG 10KT 3007 8279
ZIBURA
Special weather statement, Jul 7, 4:26 PM EST, 2 hours 4 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
526 PM EDT FRI JUL 7 2017
FLZ037-040-072200-
Putnam FL-Marion FL-
526 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN PUTNAM AND
NORTHEASTERN MARION COUNTIES UNTIL 600 PM EDT...
At 526 PM EDT, Doppler radar was tracking a strong thunderstorm near
Orange Springs, or 8 miles southeast of Interlachen, moving north at
5 mph.
Small hail and Wind gusts of 40 to 50 mph can be expected along with
possible minor damage.
Locations impacted include...
Lake Delancy and Hog Valley.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jacksonville.
&&
LAT...LON 2942 8174 2941 8191 2960 8193 2960 8177
TIME...MOT...LOC 2126Z 176DEG 6KT 2951 8185
ZIBURA
Special weather statement, Jul 7, 4:43 PM EST, 1 hour 47 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
543 PM EDT FRI JUL 7 2017
FLZ020-021-072230-
Hamilton FL-Suwannee FL-
543 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN SUWANNEE AND
NORTHWESTERN HAMILTON COUNTIES UNTIL 630 PM EDT...
At 543 PM EDT, Doppler radar was tracking a strong thunderstorm near
Dowling Park, or 8 miles south of Suwannee River State Park, moving
northeast at 20 mph.
Nickel size hail and Wind gusts of 45 to 55 mph can be expected along
with possible minor damage.
Locations impacted include...
Jennings, Suwannee River State Park, Dowling Park, Blue Springs,
Crossroads and Newburn.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3059 8301 3021 8310 3019 8325 3029 8323
3031 8321 3039 8317 3041 8318 3043 8321
3061 8327
TIME...MOT...LOC 2143Z 203DEG 18KT 3029 8321
ZIBURASpecial weather statement, Jul 7, 5:02 PM EST, 1 hour 28 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
602 PM EDT FRI JUL 7 2017
FLZ037-072230-
Putnam FL-
602 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTH CENTRAL PUTNAM COUNTY UNTIL
630 PM EDT...
At 602 PM EDT, Doppler radar was tracking a strong thunderstorm over
Hollister, or near Interlachen, moving north at 20 mph.
Small hail and wind gusts of 40 to 50 mph can be expected along with
possible minor damage.
Locations impacted include...
Palatka, Interlachen, George's Lake, Bardin, Hollister, Carraway and
Mannville.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2955 8172 2962 8191 2980 8186 2972 8160
TIME...MOT...LOC 2202Z 198DEG 19KT 2965 8179
ZIBURA
Special weather statement, Jul 7, 5:47 PM EST, 43 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
647 PM EDT FRI JUL 7 2017
FLZ033-037-038-072315-
St. Johns FL-Putnam FL-Flagler FL-
647 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR NORTHWESTERN FLAGLER...SOUTH
CENTRAL ST. JOHNS AND EASTERN PUTNAM COUNTIES UNTIL 715 PM EDT...
At 647 PM EDT, Doppler radar was tracking a strong thunderstorm over
Andalusia, moving north at 20 mph.
Nickel size hail and Wind gusts of 40 to 50 mph can be expected
along with possible minor damage.
Locations impacted include...
Crescent City, Hastings, East Palatka, Andalusia, Bostwick, Federal
Point, Orange Mills, San Mateo and Spuds.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 2938 8151 2980 8170 2982 8159 2980 8144
2942 8137
TIME...MOT...LOC 2247Z 185DEG 21KT 2952 8147
ZIBURASpecial weather statement, Jul 7, 6:30 PM EST, 0 minutes before
Special Weather Statement
National Weather Service Jacksonville FL
730 PM EDT FRI JUL 7 2017
FLZ033-072345-
St. Johns FL-
730 PM EDT FRI JUL 7 2017
...SIGNIFICANT WEATHER ADVISORY FOR WEST CENTRAL ST. JOHNS COUNTY
UNTIL 745 PM EDT...
At 730 PM EDT, Doppler radar was tracking a strong thunderstorm near
Switzerland, or near Fruit Cove. This storm was drifting north.
Small hail and Wind gusts of 40 to 50 mph can be expected along with
possible minor damage.
Locations impacted include...
Fruit Cove and Switzerland.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
To report severe weather, contact your nearest law enforcement
agency. They will relay your report to the National Weather Service
office in Jacksonville.
&&
LAT...LON 2996 8150 2996 8160 3005 8168 3012 8166
3010 8150
TIME...MOT...LOC 2330Z 186DEG 4KT 3003 8161
ZIBURA